MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE MIS CANNULATED CORTICAL FIX X-TAB 7X50MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY-SYNTHES SPINE MIS CANNULATED CORTICAL FIX X-TAB 7X50MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186770150
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Review of the device history record identified no issues during the manufacturing or release of the product that could be attributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Upon insertion of the viper cortical fix xtab screw (7x50) the head broke free from the screw.We noted on the xray that the screw was not fully seated in bone or wedged between the facet however the screw shank went through the bottom of the tulip head.The saddle remained inside the screw head and the screw was removed without incident using the standard screwdriver.
 
Additional Manufacturer Narrative
The cortical fix x-tab screw was returned for evaluation.Visual inspection revealed that the screw head was disassembled from the screw shank.Review of the device history record identified no issues during the manufacturing or release of the product that could have contributed to the problem reported by the customer.The product was released accomplishing all quality requirements.A review of the complaint trend analysis was performed and no systemic trend was identified as a result of the analysis.The root cause cannot be definitively determined however the noted damage suggests that the screw may have been subjected to unanticipated forces during screw placement.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS CANNULATED CORTICAL FIX X-TAB 7X50MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6764898
Report Number1526439-2017-10628
Device Sequence Number11266137
Product Code NKB
UDI-Device Identifier10705034465807
UDI-Public(01)10705034465807
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number186770150
Device Catalogue Number186770150
Device Lot NumberTBRDP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date09/11/2017
Patient Sequence Number1
Patient Age46 YR
Patient Weight104